MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP3030X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one euphora coronary balloon catheter to treat a non-tortuous, non-calcified lesion with 80-90% stenosis in the distal saphenous vein graft (svg).The svg was feeding the distal right coronary artery (rca) at the posterior descending artery (pda).The device was inspected with no issues.Negative prep was performed with no issues. the device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The balloon was being used to attempt first pre-dilation.It was reported that balloon deflation difficulties were encountered, and the device was slow to deflate at the lesion site.Multiple attempts were made to deflate the balloon, and there was partial deflation.However, it was not possible to retract the device into the guide catheter.The entire system had to be removed to remove the balloon.The balloon was inflated once to 12 atm for 8 seconds.A 2.75x48mm non-medtronic stent was placed.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath or the packaging stylette.A 50/50% concentration of contrast /saline was used.There were no difficulties noted during inflation of the device.Standard deflation with indeflator was attempted to deflate the balloon.It was not possible to retract the device into the launcher guide catheter.The balloon was partially deflated for removal.No intervention was required to remove the device from the patient.No difficulties were experienced when the balloon was removed from the patient.Patient weight provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device was received inserted in a launcher guide catheter.The balloon was retracted into the catheter upon return.The euphora device was removed from the launcher catheter with sight resistance noted, due to the partially expanded balloon.Kinks were evident all along the hypo-tube.Necking was evident to the proximal balloon bond.Deflation testing could not be carried out due to the condition of the proximal balloon bond.The balloon folds returned partially expanded with folds folded distally over the distal tip.No deformation was evident to the distal tip.No other damage was evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19826611
Report Number9612164-2024-03397
Device Sequence Number15619740
Product Code LOX
UDI-Device Identifier00643169560185
UDI-Public00643169560185
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model NumberEUP3030X
Device Catalogue NumberEUP3030X
Device Lot Number226510366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/08/2024
09/02/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/26/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight91 KG